Global optimality conditions for a dynamic blocking problem
ESAIM: Control, Optimisation and Calculus of Variations, Tome 18 (2012) no. 1, pp. 124-156.

The paper is concerned with a class of optimal blocking problems in the plane. We consider a time dependent set R(t) ⊂ ℝ2, described as the reachable set for a differential inclusion. To restrict its growth, a barrier Γ can be constructed, in real time. This is a one-dimensional rectifiable set which blocks the trajectories of the differential inclusion. In this paper we introduce a definition of “regular strategy”, based on a careful classification of blocking arcs. Moreover, we derive local and global necessary conditions for an optimal strategy, which minimizes the total value of the burned region plus the cost of constructing the barrier. We show that a Lagrange multiplier, corresponding to the constraint on the construction speed, can be interpreted as the “instantaneous value of time”. This value, which we compute by two separate formulas, remains constant when free arcs are constructed and is monotone decreasing otherwise.

DOI : https://doi.org/10.1051/cocv/2010053
Classification : 49J24,  49K24
Mots clés : dynamic blocking problem, optimality conditions, differential inclusion with obstacles
@article{COCV_2012__18_1_124_0,
     author = {Bressan, Alberto and Wang, Tao},
     title = {Global optimality conditions for a dynamic blocking problem},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {124--156},
     publisher = {EDP-Sciences},
     volume = {18},
     number = {1},
     year = {2012},
     doi = {10.1051/cocv/2010053},
     zbl = {1258.49030},
     mrnumber = {2887930},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv/2010053/}
}
TY  - JOUR
AU  - Bressan, Alberto
AU  - Wang, Tao
TI  - Global optimality conditions for a dynamic blocking problem
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2012
DA  - 2012///
SP  - 124
EP  - 156
VL  - 18
IS  - 1
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/cocv/2010053/
UR  - https://zbmath.org/?q=an%3A1258.49030
UR  - https://www.ams.org/mathscinet-getitem?mr=2887930
UR  - https://doi.org/10.1051/cocv/2010053
DO  - 10.1051/cocv/2010053
LA  - en
ID  - COCV_2012__18_1_124_0
ER  - 
Bressan, Alberto; Wang, Tao. Global optimality conditions for a dynamic blocking problem. ESAIM: Control, Optimisation and Calculus of Variations, Tome 18 (2012) no. 1, pp. 124-156. doi : 10.1051/cocv/2010053. http://www.numdam.org/articles/10.1051/cocv/2010053/

[1] J.P. Aubin and A. Cellina, Differential inclusions. Springer-Verlag, Berlin (1984). | MR 755330 | Zbl 0538.34007

[2] M. Bardi and I. Capuzzo-Dolcetta, Optimal control and viscosity solutions of Hamilton-Jacobi-Bellman equations. Birkhäuser, Boston (1997). | MR 1484411 | Zbl 0890.49011

[3] V.G. Boltyanskii, Sufficient conditions for optimality and the justification of the dynamic programming principle. SIAM J. Control Optim. 4 (1966) 326-361. | MR 197205 | Zbl 0143.32004

[4] A. Bressan, Differential inclusions and the control of forest fires. J. Differ. Equ. 243 (2007) 179-207. | MR 2371785 | Zbl 1138.34002

[5] A. Bressan and C. De Lellis, Existence of optimal strategies for a fire confinement problem. Comm. Pure Appl. Math. 62 (2009) 789-830. | MR 2512612 | Zbl 1198.92045

[6] A. Bressan and Y. Hong, Optimal control problems on stratified domains. NHM 2 (2007) 313-331. | MR 2291823 | Zbl 1123.49028

[7] A. Bressan and B. Piccoli, Introduction to the Mathematical Theory of Control, AIMS Series in Applied Mathematics 2. AIMS, Springfield Mo. (2007). | MR 2347697 | Zbl 1127.93002

[8] A. Bressan and T. Wang, The minimum speed for a blocking problem on the half plane. J. Math. Anal. Appl. 356 (2009) 133-144. | MR 2524220 | Zbl 1162.92041

[9] A. Bressan and T. Wang, Equivalent formulation and numerical analysis of a fire confinement problem. ESAIM : COCV 16 (2010) 974-1001. | Numdam | MR 2744158 | Zbl 1218.49048

[10] A. Bressan, M. Burago, A. Friend and J. Jou, Blocking strategies for a fire control problem. Analysis and Applications 6 (2008) 229-246. | MR 2429358 | Zbl 1160.49043

[11] P. Brunovský, Every normal linear system has a regular time-optimal synthesis. Math. Slovaca 28 (1978) 81-100. | MR 527776 | Zbl 0369.49013

[12] F.H. Clarke, Optimization and Nonsmooth Analysis. Second edition, SIAM, Philadelphia (1990). | MR 1058436 | Zbl 0696.49002

[13] W.H. Fleming and R.W. Rishel, Deterministic and Stochastic Optimal Control. Springer-Verlag, New York (1975). | MR 454768 | Zbl 0323.49001

[14] A.D. Ioffe and V.M. Tihomirov, Theory of Extremal Problems. North-Holland, New York (1974) 233-235. | MR 410502 | Zbl 0407.90051

[15] R. Vinter, Optimal Control. Birkhäuser, Boston (2000). | MR 2662630 | Zbl 1215.49002

Cité par Sources :